On the last digit and the last non-zero digit of $n^n$ in base $b$
Bull. Korean Math. Soc. 2014 Vol. 51, No. 5, 1325-1337
Printed September 30, 2014
Jos\'{e} Mar\'{i}a Grau and Antonio M. Oller-Marc\'{e}n
Universidad de Oviedo, Centro Universitario de la Defensa
Abstract : In this paper we study the sequences defined by the last and the last non-zero digits of $n^n$ in base $b$. For the sequence given by the last digits of $n^n$ in base $b$, we prove its periodicity using different techniques than those used by W. Sierpinski and R. Hampel. In the case of the sequence given by the last non-zero digits of $n^n$ in base $b$ (which had been studied only for $b=10$) we show the non-periodicity of the sequence when $b$ is an odd prime power and when it is even and square-free. We also show that if $b=2^{2^s}$ the sequence is periodic and conjecture that this is the only such case.
Keywords : last digit, last non-zero digit, $n^n$
MSC numbers : 11B50
Downloads: Full-text PDF  

Copyright © Korean Mathematical Society. All Rights Reserved.
The Korea Science Technology Center (Rm. 411), 22, Teheran-ro 7-gil, Gangnam-gu, Seoul 06130, Korea
Tel: 82-2-565-0361  | Fax: 82-2-565-0364  | E-mail: paper@kms.or.kr   | Powered by INFOrang Co., Ltd